Psycho-Babble Medication Thread 104924

Shown: posts 1 to 11 of 11. This is the beginning of the thread.

 

Welbutrin SR

Posted by dazed Confused on May 3, 2002, at 11:01:12

I was prescibed Welbutrin SR yesterday for depression. I read the insert and it said not to take if you have or have had an eating disorder but it didn't say why. I suffered from Bulimia in the past. Should I take Welbutrion SR or not? What could happen if I do?

 

Re: Welbutrin SR dazed Confused

Posted by terra miller on May 3, 2002, at 15:47:18

In reply to Welbutrin SR, posted by dazed Confused on May 3, 2002, at 11:01:12

hi.
it takes away your appetite. so, you have to be really honest with yourself and with your doc to know if this will make things more difficult. sometimes i've forgotten to eat or even drink all day. in the beginning i had to remind myself to eat and drink.

take care,
terra

 

Re: Welbutrin SR terra miller

Posted by dazed Confused on May 3, 2002, at 15:57:41

In reply to Re: Welbutrin SR dazed Confused, posted by terra miller on May 3, 2002, at 15:47:18

Thanks for the info Terra... maybe Welbutrin is not the best thing for me. I still struggle with bulimia and what you said sounded REALLY good to me. I think I might end up useing it for reasons other than depression..That in itself is probably a red flag!!

 

Re: Welbutrin SR dazed Confused

Posted by Sunnely on May 3, 2002, at 17:50:54

In reply to Welbutrin SR, posted by dazed Confused on May 3, 2002, at 11:01:12

Actually, there is an increased risk of seizures witht the use of Wellbutrin (bupropion) in people with eating disorders (e.g., anorexia, bulimia). Wellbutrin is contraindicated in people with seizure or eating disorders.

Wellbutrin was first introduced in the U.S. market, I believe in the early 80s. Drugstores were just beginning to fill their shelves with this drug when it was removed from the market due to reports of seizures. Most of the people who suffered seizure episodes were those with history of seizure disorder and eating disorders.

Wellbutrin (regular formulation) was re-introduced in the U.S. market in the late 80s which included labeling contraindicating its use with seizure and eating disorders, at least 6-8 hour interval dosing, and no more than 400 mg per day dose (450 is OK, too). Later on, Wellbutrin SR (Sustained Release) was released with less peaking in blood levels which adds further in the prevention of seizures. Additional contraindications with the use of Wellbutrin is Zyban (also bupropion) and MAOIs. For similar reason (seizures), it is also prudent to avoid using Wellbutrin in those who have history of brain injury.


> I was prescibed Welbutrin SR yesterday for depression. I read the insert and it said not to take if you have or have had an eating disorder but it didn't say why. I suffered from Bulimia in the past. Should I take Welbutrion SR or not? What could happen if I do?

 

Re: Welbutrin SR

Posted by mopey on May 4, 2002, at 21:47:22

In reply to Welbutrin SR, posted by dazed Confused on May 3, 2002, at 11:01:12

I've been prescribed Wellbutrin SR, but am scared to take it because I get migraine headaches. Does anyone know if a tendency to migraine means there's more chance of seizure on WB?

Thanks!

 

Re: Welbutrin SR Migraines

Posted by sl on May 4, 2002, at 22:01:16

In reply to Re: Welbutrin SR, posted by mopey on May 4, 2002, at 21:47:22

I doubt they have anything to do with each other, migraines and seizures, since the headaches are (from what I've experienced and read) from light-sensitivity and eye-strain.

Btw, you might be able to avoid the headaches by tapering up slowly and planning for it: like plan on wearing hat and sunglasses every time you go out, and avoid eye strain at all costs, that kinda thing.

sl

 

Re: Welbutrin SR mopey

Posted by terra miller on May 4, 2002, at 22:14:44

In reply to Re: Welbutrin SR, posted by mopey on May 4, 2002, at 21:47:22

hi. i get headaches all the time that are therapy related (had them before the wellbutrin and still have them, that sort of thing.)

i haven't noticed any difference, ie: that the wellbutrin makes them worse. i've only "migrained" twice that i know of.

i will say that for me, some of the "start-up" side-effects that went away after 4-6 weeks included headaches. they went away after that. and when i would increase my dose i would get headaches for 3-4 days until my body had adjusted.

i am currently taking wellbutrin i.r.

take care,
~terra

 

splitting pills of Wellbutrin SR

Posted by mopey on May 8, 2002, at 15:03:13

In reply to Welbutrin SR, posted by dazed Confused on May 3, 2002, at 11:01:12

Hey! Does dividing a pill of this stuff interfere with the "SR" part, or is it OK? My doc suggested it, but wanted to check.

I tend to be very sensitive to meds, so she wants to start me off on lower than usual minimum dose.

Thanks!

 

Re: splitting pills of Wellbutrin SR mopey

Posted by Cindylou on May 8, 2002, at 18:00:03

In reply to splitting pills of Wellbutrin SR, posted by mopey on May 8, 2002, at 15:03:13

I was told by my pdoc that splitting a Wellbutrin SR pill WILL interfere with the SR part and make it non-sustained release. I actually did better that way, though! I'm med-sensitive too, and I don't think the sustained release tablets last a whole lot longer than the regular ones anyway.

-cindy

> Hey! Does dividing a pill of this stuff interfere with the "SR" part, or is it OK? My doc suggested it, but wanted to check.
>
> I tend to be very sensitive to meds, so she wants to start me off on lower than usual minimum dose.
>
> Thanks!

 

Re: splitting pills of Wellbutrin SR mopey

Posted by allisonm on May 8, 2002, at 22:17:00

In reply to splitting pills of Wellbutrin SR, posted by mopey on May 8, 2002, at 15:03:13

Yes it does negate the sustained release because the coating is lost and the drug exposed. If you're going to do that, maybe get the regular WB. I might be wrong, but I thought it was less expensive than the SR.
May be worth a check.

Good luck.

 

Re: Welbutrin SR safe for Migraine sufferers mopey

Posted by Morgana on May 10, 2002, at 1:05:18

In reply to Re: Welbutrin SR, posted by mopey on May 4, 2002, at 21:47:22

Hi there,

I suffer from Migraines and took Welbutrin for years. It did not cause any siezure like activity whatsoever. I don't think there are any bad interactions...but don't quote me.

I would definitely talk to your Neurologist, or get one if you don't have one. Also - I wouldn't split the SR pill in half. It definitely affects the SR aspect. Seems to me it would be just like taking a regular one at half the dosage...

Hope all goes well,


Morgana, BPII - Nardil, Lamictal & Verapamil


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.